Winter Weather, Henry
- When
- December 28, 12:35 AM CST to 12:00 PM CST
- Where
- Henry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.988, -91.544 (the zone’s center; the record gives no point)
Low pressure moved rapidly from the southern Plains to eastern Missouri and then to southern lower Michigan. This spread a large area of snow across the region on December 28 2007, with the snow falling for about 6 to 12 hours.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Low pressure moved rapidly from the southern Plains to eastern Missouri and then to southern lower Michigan. This spread a large area of snow across the region on December 28 2007, with the snow falling for about 6 to 12 hours. The storm produced several hours of moderate to heavy snow, with rates of an inch or more per hour in the heavy snow bands. Widespread 3 to 6 inches of accumulation occurred, with a band of 6 to 7 inches falling from the Quad Cities to Freeport, Illinois. The wind was relatively light during the event, so blowing and drifting was not an issue.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Dec 27, 9:41 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
941 PM CST THU DEC 27 2007
.UPDATE...
SHORTWAVE EJECTING FROM SOUTHERN ROCKIES INTO PLAINS WITH SNOW
CONTINUING TO BLOSSOM/DEVELOP FROM KS INTO OK IN ZONE OF
STRONG UPPER DIFFLUENCE AND POSITIVE VORTICITY ADVECTION. SNOW
WILL SPREAD E/NE OVERNIGHT REACHING SOUTHEAST IA...NORTHEAST MO
AT AROUND 09Z THEN QUICKLY OVERSPREAD REST OF AREA THROUGH 14Z.
QUICK MOVEMENT OF STORM SYSTEM POINTS TO FAIRLY SHORT WINDOW
OF FORCING ALBEIT STRONG...THUS EXPECT BULK OF ACCUMULATING SNOW
TO TAKE PLACE IN ABOUT 6 HRS WITH FORCING LINED UP WELL WITH
FAVORABLE DENDRITIC CRYSTAL GROWTH ZONE (-13C TO -17C) FOR MODERATE
TO LOCALLY HEAVY SNOW WITH RATES 1 IN/HR OR MORE AT TIMES LEADING
TO RAPID/QUICK PILEUP... WHICH COULD RESULT IN HIGH IMPACT
FOR MORNING COMMUTE ESPECIALLY QUAD CITIES S/E. VORT MAX AND SFC
LOW LOOK TO PASS IN OR NEAR FAR SOUTH WITH HEAVIEST SNOW OCCURRING
TO THE LEFT OF BOTH... THUS HAVE CONCERNS WE MAY NOT REACH
ADVISORY CRITERIA ALONG AND SOUTH OF KEOSAUQUA TO ROSEVILLE LINE.
NO CHANGES TO WSW BUT WILL PASS ON CONCERNS TO NEXT SHIFT.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...SNOW ADVISORY FROM 3 AM TO 9 PM CST FRIDAY FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...SNOW ADVISORY FROM 3 AM TO 9 PM CST FRIDAY FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...SNOW ADVISORY FROM 3 AM TO 9 PM CST FRIDAY FOR CLARK-SCOTLAND.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 429 AM CST THU DEC 27 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 429 AM CST THU DEC 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM SYSTEM WILL MOVE ACROSS THE MID-MISSISSIPPI RIVER VALLEY TOWARD THE GREAT LAKES ON FRIDAY...PUSHING A BROAD SWATH OF SNOW ACROSS THE REGION. SNOW WILL OVERSPREAD THE AREA FROM THE SOUTHWEST THROUGH THE EARLY MORNING HOURS...WITH THE HEAVIEST SNOW LIKELY FROM LATE MORNING THROUGH THE AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE LIKELY...WITH SOME AREAS POSSIBLY RECEIVING 5 TO 8 INCHES. SNOW WILL EXIT THE AREA IN THE EVENING ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SNOW SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE ON FRIDAY WITH SNOW REPORTS. MAYES
The national radar mosaic for the moment the first event began.
20 winter weather, 1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 67709, 67712, 67737, 67710, 67718, 67738, 67715, 67719, 67702, 67703, 67713, 67717, 67704, 67716, 67735, 67705, 67706, 67714, 67707, 67711, 67708.